Archived

This topic is now archived and is closed to further replies.

graceface12

Retin-A Help

2 posts in this topic

So I went to my dermatologist about a month ago and she prescribed me tretinoin cream .025% to use every other night and aczone to use every morning. She also switched my birth control from orsythia to sprintec, which is supposed to be good for acne.

So this past month I decided to use the tretinoin every night instead of every other night because I thought it would get it in my system faster thus speeding up my initial break out. Yet for the past 4 weeks my skin has been getting worse and worse, going from mild/moderate acne to severe. I wake up every morning with brand new whiteheads and pimples and a nasty crust on old blemishes. The past week or so I've even had rash like symptoms on one side of my face and cold sore like blisters have formed on the corners of my mouth. COuld this be an allergic reaction?? I've called my derm and they said to lessen my tretinoin usage, so I havent been using it for a couple days.

My routine: in the morning I wash my face using organic coconut oil and also st. ives exfoliating cleanser. I then apply aczone and dab a mixture of vaseline and calendula cream on my rash thing/any healing blemishes. I also put a dab of murad sulfur mask on any active zits that need to be dried.

At night I wash my face with coconut oil and wait 30 min before applying a pea sized amount of tretinoin. i then apply the mix of vaseline and calendula to my rash thingy and any healing blemishes.

I'm so desperate for my acne to go away I've suffered severe depression because of it and I've stopped going to school because of the embarrassment. All help is welcome, if you have any tips please share!!!

Share this post


Link to post
Share on other sites

Hi Grace,

I'm thinking that the flareup you're experiencing could be due to changing the birth control. The sprintec might be better in the long run, but whenever you switch something hormonal, you run the risk of having a bad breakout during the transition period. This usually lasts less than 2 months though.

Irritation at the corner of mouth is probably from the tretinoin. Does the coconut oil / vaseline / calendula seem to be helping? Sounds to me like the right approach.

1 person likes this

Share this post


Link to post
Share on other sites